Ask a doctor

Reversing a Verafil Lip Implant

I recently had Verafil lip enhancement (about 3 weeks ago). After 6 days I noticed that when I smiled I had a crooked smile and on the same side I could feel the plastic part of the implant.

I went to the doctors in which he said to come back in 2 weeks to see if the swelling came down. He said that he never had seen this but it might be from the swelling. I never made it 2 weeks; I went back to him 5 days later and explained that I could feel the plastic implant on my top upper left lip as well.

You could see the implant protruding out making my lip very uneven on the top. He smiled to me and said that it was a surgical error and that the top lip implant had buckled. He admitted that it was his fault and that what he could do is schedule me to get them taken out this Friday. Of course he said that he would refund my money and that he was sorry that it didn’t work out.

What I’m worried about is the effects of reversing the lip implant. Will I ever have the same smile again? I did my research on the implant and the doctor, however this is a very new procedure, and unfortunately I became his guinea pig.

Doctor Answers (2)

Lip implant, Permalip implant, Verafil lip implant

+1
I have used lip implants for over 20 years including all sorts of Gortex threads and implants. IMO, Gortex which is what's on the outside of the Verafil implant is to stiff to be placed in the lips and because neither Verafil nor the Permalip implant can be sutured into the lip to stop it from moving...it can move as the lip muscles contract. You may want to consider removing the implants before the lip tissues grow into the Gortex coating making it difficult to remove.


Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Let Him Remove the Implant

+1

I have in the past been tempted to use this particularly implant but complications like this have prevented me from doing so. Instead I still prefer the temporary fillers like Perlane and Juvederm. Having stated this you have no choice but to allow the surgeon to remove the implant(s). Allow things to settle down for a couple of months and then consider filler injections.

S. Randolph Waldman, MD
Lexington Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.